Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2019  |  Volume : 8  |  Issue : 5  |  Page : 1781--1783

Psychosis consequent to antimalarial drug use in a young child


Jitender Aneja1, Dheeraj Goya1, Bharat Choudhary2 
1 Department of Psychiatry, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India
2 Department of Paediatrics, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India

Correspondence Address:
Dr. Jitender Aneja
Department of Psychiatry, All India Institute of Medical Sciences, Jodhpur - 110 029, Rajasthan
India

The empirical use of anti-malarial agents in patients of unexplained pyrexia is a common practice in developing countries especially where the prevalence of malaria is high. The use of artemisinin-based combined therapies has gained prominence since some time, but chloroquine is still commonly utilized as monotherapy or in combination. Neuropsychiatric adverse effects of artemisinin are rarely reported, while chloroquine is associated with a range of such events. Further, the reporting of such side effects was more so in the 1980s and 1990s, and with the turn of this century, very few cases of chloroquine-induced psychosis especially in child and adolescent population have been reported. Herein, we report the development of psychosis in a young child who was exposed to chloroquine.


How to cite this article:
Aneja J, Goya D, Choudhary B. Psychosis consequent to antimalarial drug use in a young child.J Family Med Prim Care 2019;8:1781-1783


How to cite this URL:
Aneja J, Goya D, Choudhary B. Psychosis consequent to antimalarial drug use in a young child. J Family Med Prim Care [serial online] 2019 [cited 2019 Jul 18 ];8:1781-1783
Available from: http://www.jfmpc.com/article.asp?issn=2249-4863;year=2019;volume=8;issue=5;spage=1781;epage=1783;aulast=Aneja;type=0